Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Goodland, KS

April 23, 2014Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 23, 2014, 4:54 PM CDT for Logan County, Kansas. It was in force for 66 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2014, 4:54 PM CDT (21:54 UTC)
Expired
Apr 23, 2014, 6:00 PM CDT
In force
66 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Logan County, KS

The radar

The Goodland radar (KGLD), 62 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:00 PM CDTHAIL 0.753 N Russell Springs, KSDIME SIZE HAIL WITH MODERATE RAINFALL.
Apr 23, 5:21 PM CDTHAIL 13 N Russell Springs, KSHAIL WAS MELTING FAST. LARGEST STONE FOUND WAS QUARTER SIZE WITH THE OVERWHELMING MAJORITY SMALLER THAN QUARTER SIZE.
Apr 23, 5:24 PM CDTHAIL 0.753 N Russell Springs, KSDIME SIZE HAIL COVERED THE GROUND. HEAVY RAIN WAS ASSOCIATED WITH THE HAIL THAT FELL.
Apr 23, 5:24 PM CDTHAIL 0.88Winona, KSDIME TO NICKEL SIZE HAIL WITH LIGHT RAIN.
Apr 23, 5:30 PM CDTHAIL 0.5Winona, KSHALFINCH HAIL FELL OVER WINONA.
Apr 23, 5:39 PM CDTHAIL 1.510 Sw Oakley, KSHAIL AN INCH AND A HALF IN SIZE SOUTHWEST OF OAKLEY WITH A LOT OF PEA SIZED HAIL.
Apr 23, 5:55 PM CDTHAIL 14 W Oakley, KSHALF INCH TO QUARTER SIZE HAIL WITH HEAVY RAIN AND WINDS ESTIMATED AT 30 TO 40 MPH. GROUND IS STARTING TO BECOME WHITE WITH ACCUMULATING HAIL.
Apr 23, 6:02 PM CDTTSTM WND GST 482 Ese Oakley, KS
Apr 23, 6:03 PM CDTHAIL 1Oakley, KSHAIL LASTED FOR 10 MINUTES THEN ENDED. HEAVY RAIN ALSO. MINOR STREET FLOODING SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:04 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KGLD 232154
SVRGLD
KSC109-232300-
/O.NEW.KGLD.SV.W.0002.140423T2154Z-140423T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM CDT WED APR 23 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF WALLACE...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL SPRINGS...WINONA...MONUMENT AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3876 10148 3895 10148 3914 10134 3913 10081
      3906 10081 3876 10130
TIME...MOT...LOC 2154Z 227DEG 28KT 3884 10140

HAIL...1.25IN
WIND...60MPH

$$

HUSTED
4 follow-up statements
994 
WWUS53 KGLD 232215
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT WED APR 23 2014

KSC109-232300-
/O.CON.KGLD.SV.W.0002.000000T0000Z-140423T2300Z/
LOGAN KS-
515 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOGAN COUNTY
UNTIL 600 PM CDT...

AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUSSELL 
SPRINGS...AND MOVING NORTHEAST AT 30 MPH. ADDITIONAL SEVERE 
THUNDERSTORMS CAPABLE OF QUARTER SIZE HAIL ARE LOCATED 4 MILES 
SOUTHWEST OF WINONA AND 8 MILES NORTHEAST OF RUSSELL SPRINGS.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RUSSELL SPRINGS...WINONA...MONUMENT AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3895 10148 3914 10134 3913 10081 3906 10081
      3879 10126 3878 10148
TIME...MOT...LOC 2214Z 227DEG 28KT 3892 10123

HAIL...1.50IN
WIND...60MPH

$$

HUSTED
579 
WWUS53 KGLD 232232
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT WED APR 23 2014

KSC109-232300-
/O.CON.KGLD.SV.W.0002.000000T0000Z-140423T2300Z/
LOGAN KS-
532 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN
COUNTY UNTIL 600 PM CDT...

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MONUMENT...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MONUMENT AND OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3891 10133 3901 10135 3914 10127 3913 10081
      3906 10081 3887 10113
TIME...MOT...LOC 2232Z 229DEG 34KT 3903 10107

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
270 
WWUS53 KGLD 232243
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT WED APR 23 2014

KSC109-232300-
/O.CON.KGLD.SV.W.0002.000000T0000Z-140423T2300Z/
LOGAN KS-
543 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN
COUNTY UNTIL 600 PM CDT...

AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONUMENT...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL WAS            
         REPORTED 3 MILES NORTH OF RUSSELL SPRINGS WITH THIS STORM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3891 10133 3901 10135 3914 10127 3913 10081
      3906 10081 3887 10113
TIME...MOT...LOC 2242Z 232DEG 32KT 3907 10098

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
496 
WWUS53 KGLD 232250
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT WED APR 23 2014

KSC109-232300-
/O.CON.KGLD.SV.W.0002.000000T0000Z-140423T2300Z/
LOGAN KS-
550 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LOGAN COUNTY UNTIL 600 PM CDT...

AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONUMENT...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS             
         REPORTED 3 MILES NORTH OF RUSSELL SPRINGS WITH THIS STORM.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OAKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3898 10107 3904 10119 3913 10112 3913 10081
      3906 10081 3897 10097
TIME...MOT...LOC 2250Z 240DEG 27KT 3908 10092

HAIL...1.00IN
WIND...60MPH

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:08 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 23, 3:08 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT WED APR 23 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 141 PM MDT WED APR 23 2014

DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR OVER THE
FORECAST AREA THIS EVENING. A NUMBER OF BOUNDARIES ARE ALSO APPARENT
ON THE WSR-88D. ALTHOUGH THE MAIN DRY LINE PUSH WILL BE SOUTH OF THE
AREA...THE INTERSECTION OF A SURFACE TROUGH FROM THE NORTH WITH A
BOUNDARY FURTHER EAST WILL PRODUCE CONVECTION THIS AFTERNOON AND
EVENING. EVEN WITH ABUNDANT CLOUD COVER...EXPECT MIXED LAYER CAPES
TO RANGE FROM 1000-1500 J/JG EAST OF HIGHWAY 83. SHEAR HAS CONTINUED
TO INCREASE OVER THE AREA...SO CONTINUE TO THINK THAT SEVERE STORMS
WILL DEVELOP AFTER 21Z WITH HAIL AND GUSTY WINDS BEING THE BIGGEST
THREAT.

STRONG COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 00Z-06Z. THREE
HOURLY PRESSURE RISES WILL BE SIGNIFICANT...SO WIND GUSTS AROUND 45
KNOTS ARE LIKELY. WILL HOIST A WIND ADVISORY FOR CONDITIONS BEHIND
THE FRONT OVER THE EASTERN HALF. A DUST ADVISORY IS CURRENTLY IN
EFFECT FURTHER WEST. CONFIDENCE IS NOT HIGH THAT LOCALIZED AREAS OF
BLOWING DUST WILL OCCUR AS CROPS ARE BEGINNING TO SPROUT IN PREVIOUS
DRY FIELDS. HOWEVER...AIR QUALITY DUST MODEL INDICATES THE POTENTIAL
BEHIND THE FRONT. FOR THE SAKE OF SIMPLICITY...WILL KEEP THE DUST
ADVISORY GOING. WINDS WILL DECREASE AFTER 06Z AS PRESSURE GRADIENT
RELAXES. MODELS BRING SOME POST FRONTAL PRECIPITATION ACROSS THE
AREA. THE AIR MASS WILL DRY QUICKLY AFTER FRONTAL PASSAGE...SO
LOWERED POPS MOST LOCATIONS AFTER 06Z.

WEAK 500 MB RIDGE AND SUBSIDENCE DEVELOP THURSDAY...SO EXPECT DRY
CONDITIONS. COLD AIR ADVECTION WILL DROP TEMPERATURES 10-15 DEGREES
FROM TODAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 206 PM MDT WED APR 23 2014

A RIDGE WILL BE OVER THE ROCKIES THURSDAY NIGHT AND THEN MOVE INTO
THE PLAINS FRIDAY.  UPPER FLOW WILL BECOME SOUTHWEST SATURDAY AHEAD
OF A TROUGH IN THE 4-CORNERS REGION.  SURFACE HIGH PRESSURE WILL
CONTINUE OVER THE PLAINS THURSDAY NIGHT.  HIGH PRESSURE WILL DRIFT
SOUTHEAST AS AN AREA OF LOW PRESSURE DEVELOPS OVER COLORADO AND
WYOMING.  THIS AREA OF LOW PRESSURE WILL REMAIN OVER COLORADO AND
WYOMING THROUGH SATURDAY.

SUBSIDENCE AND LACK OF SUFFICIENT MOISTURE WILL KEEP POPS NIL
THROUGH SATURDAY.  SOME DYNAMICS MOVE INTO THE FA SATURDAY BUT ONCE
AGAIN MOISTURE IS SIGNIFICANTLY LACKING SO WILL KEEP CONDITIONS
DRY.

RELATIVE HUMIDITY VALUES WILL FALL TO AT OR BELOW 15 PERCENT IN THE
SOUTHWEST PORTION OF THE FA SATURDAY AFTERNOON. IN ADDITION, WIND
SPEEDS WILL APPROACH CRITICAL SPEEDS AS WELL.  THIS WILL NEED TO BE
MONITORED FOR A POSSIBLE HIGHLIGHT AS THE TIME GETS CLOSER.

MIN TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S TO THE
LOWER 40S.  MIN TEMPERATURES FRIDAY NIGHT WILL BE IN THE LOWER TO
MID 40S WITH NEAR 50 IN THE EASTERN FA.  MAX TEMPERATURES FRIDAY AND
SATURDAY WILL RISE TO THE UPPER 70S TO 80.

IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...

AN UPPER LOW WILL MOVE INTO THE ROCKIES SATURDAY NIGHT AND FURTHER
EAST INTO THE PLAINS SUNDAY AND MONDAY. BY TUESDAY, THE LOW WILL
MOVE EAST OF THE MISSOURI RIVER VALLEY WITH NORTHERLY FLOW EAST OF
THE ROCKIES CONTINUING THROUGH WEDNESDAY.  SURFACE LOW PRESSURE WILL
MOVE INTO NORTHEAST COLORADO SATURDAY NIGHT AND THEN FURTHER EAST
INTO WESTERN NEBRASKA/WESTERN KANSAS SUNDAY.  THE LOW WILL MOVE INTO
SOUTHEAST NEBRASKA/NORTHEAST KANSAS MONDAY.  SURFACE HIGH PRESSURE
WILL MOVE EAST OF THE ROCKIES ON TUESDAY AS THE LOW MOVES EAST OF
KANSAS. HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH
WEDNESDAY.

PLAN TO CONTINUE CHANCE AND SLIGHT CHANCE POPS FOR THUNDERSTORMS
SATURDAY NIGHT THROUGH SUNDAY EVENING AS DYNAMICS FROM THE UPPER LOW
MOVE INTO THE FA. LATER SUNDAY EVENING AS THE ATMOSPHERE STABILIZES,
SHOWERS WILL DOMINATE WITH SNOW MIXING IN ACROSS WESTERN PORTIONS OF
THE FA AS TEMPERATURES DROP INTO THE 30S. RAIN SHOWERS WILL CONTINUE
MONDAY WITH ANOTHER ROUND OF SNOW MIXING IN LATE MONDAY NIGHT.
SHOWERS WILL END BY 00Z WEDNESDAY AS THE UPPER LOW MOVES TO THE
EAST. SUBSIDENCE WILL MOVE INTO THE FA TUESDAY NIGHT AND WEDNESDAY
WITH RESULTING NIL POPS. WIND WILL BE A FORECAST CONCERN AS THIS
EVENT DRAWS CLOSER IN TIME.  WIND SPEEDS WILL BE AT LEAST IN THE
WIND ADVISORY CATEGORY MONDAY AND TUESDAY.

MAX TEMPERATURES WILL RISE INTO THE 60S SUNDAY WITH MID 50S EXPECTED
MONDAY THROUGH WEDNESDAY.  MIN TEMPERATURES SATURDAY NIGHT WILL BE
IN THE MID AND UPPER 40S. MIN TEMPERATURES SUNDAY THROUGH TUESDAY
NIGHTS WILL VARY FROM THE MID AND UPPER 30S TO AROUND 40.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 1112 AM MDT WED APR 23 2014

SURFACE WINDS WILL BE A PROBLEM AT KGLD AND KMCK THROUGH 06Z.
SOUTHWEST WINDS 20-30 KNOTS WILL CONTINUE THROUGH 21Z...BUT A
STRONG COLD FRONT WILL MOVE THROUGH THE AREA AFTER 00Z. WINDS
BEHIND THE FRONT WILL BE NORTH 25-35 KNOTS WITH GUSTS TO 45
KNOTS...ESPECIALLY AT KGLD. THERE WILL BE SOME AREAS OF BLOWING
DUST WITH THE STRONG WINDS...THOUGH VISIBILITY IMPACTS AT THE
SPECIFIC TAF SITES WILL BE MINIMAL.

ALSO EXPECT THUNDERSTORMS TO DEVELOP AFTER 21Z. SOME STORMS MAY
PRODUCE HAIL...ESPECIALLY AT KMCK. CONVECTIVE CHANCES WILL
DECREASE AFTER 03Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
     KSZ001-002-013-014-027-028-041-042.

     WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR KSZ003-004-015-016-029.

     RED FLAG WARNING UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON FOR
     KSZ001-013-027-041.

CO...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ090>092.

     RED FLAG WARNING UNTIL 5 PM MDT THIS AFTERNOON FOR COZ252>254.

NE...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
     NEZ079-080.

     WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NEZ081.

&&

SHORT TERM...MENTZER
LONG TERM...FS
AVIATION...MENTZER
Hazardous weather outlook, Apr 23, 2:46 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT WED APR 23 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
146 PM MDT WED APR 23 2014 /246 PM CDT WED APR 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY EAST OF
HIGHWAY 83. VERY LARGE HAIL AND WIND GUSTS AROUND 45 TO 50 MPH
WILL BE THE MAIN THREATS. STORMS ARE EXPECTED TO DEVELOP AFTER 3
PM CDT AND CONTINUE THROUGH 10 PM CDT.

A BLOWING DUST ADVISORY IS IN EFFECT FROM 5 PM MDT THROUGH
MIDNIGHT MDT FOR AREAS WEST OF HIGHWAY 83. A STRONG COLD FRONT
WILL MOVE INTO THE NORTHWEST PORTION OF THE AREA LATE THIS
AFTERNOON...THEN QUICKLY MOVE SOUTHEAST ACROSS THE REMAINDER OF
THE AREA THIS EVENING. WIND GUSTS AROUND 50 MPH ARE EXPECTED AND A
FEW GUSTS COULD BE HIGHER. BLOWING DUST IS EXPECTED IMMEDIATELY
ALONG AND BEHIND THE FRONT CREATING SHARPLY REDUCED VISIBILITIES.

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR EAST CENTRAL
COLORADO AND THE FAR WESTERN TIER OF KANSAS COUNTIES. THE
COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS AROUND 30 MPH
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY FOR
CHEYENNE COUNTY COLORADO AND GREELEY COUNTY KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:20 AM CDTRed Flag WarningGLDCheyenne, Greeley, Sherman, Wallace14 hr
Apr 23, 4:35 AM CDTBlowing Dust AdvisoryGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more20 hr
Apr 23, 1:55 PM CDTWind AdvisoryGLDDecatur, Gove, Graham, Norton, Sheridan11 hr
Apr 23, 4:13 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita47 min
Apr 23, 5:29 PM CDTSpecial Weather StatementGLDThomas31 min
Apr 23, 5:40 PM CDTSpecial Weather StatementGLDDecatur20 min
Apr 23, 5:41 PM CDTSpecial Weather StatementGLDGraham19 min
Apr 23, 5:48 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas57 min
Apr 23, 5:52 PM CDTSevere Thunderstorm WarningGLDGraham, Norton53 min
Apr 23, 6:12 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins48 min
Apr 23, 6:41 PM CDTSevere Thunderstorm WarningGLDGraham, Norton64 min
Apr 23, 6:43 PM CDTSevere Thunderstorm WarningGLDGraham, Sheridan62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.